Our expert says:
As the problem clearly has not resolved, you do need to see a doctor, but perhaps a different one, who can give a different input. If, however, you have confidence in the first doctor you saw, then what you will need is a referral from him to a specialist physician.
Your doctor may not have been far off the mark, even though you still have the pain. This type of problem may be related to the lower end of the oesophagus ( which is often acid related). The ulcer medication you were given should have helped at least a bit for this though. But even though your pain is not gone, you may still have an eosophageal problem, such as oespohagospasm, and may need to have an oespohagoscopy. This is an investigation in which the oesophagus is viewed through a tiny camera which you swallow.
The biggest factor to sort out, though, is whether or not this symptom of yours is a heart condition. In my opinion it is highly unlikely for the following reasons: you are very young, you exercise regularly, you are not overweight, you do not link these symptoms as being brought on by exercise, these symptoms have occurred when you are at rest (eg driving).
The supplements should not cause this type of problem, if all they contain is protein + carbs. Check the composition carefully – there may be a high Vit. C content, for example, and because this is highly acidic, it can irritate your stomach lining, and cause these symptoms. There may be other ingredients which could cause them too.
So, to summarise : you do need to follow this up, probably best done by consulting a physician, so ask your GP to refer you. I don’t think it is a heart problem, but that diagnosis can only be made by a doctor who can actually examine you, and perhaps conduct certain tests.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.